MAUDE Adverse Event Report: HU-FRIEDY MFG. CO. LLC HU-FRIEDY; ULTRASONIC SCALER

HU-FRIEDY MFG. CO. LLC HU-FRIEDY; ULTRASONIC SCALER
Model Number UI30SD1000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The 1000 triple bend swivel insert subject of the reported event was returned for evaluation.Evaluation results determined that the tip breakage may be attributed to the instrument being dropped prior to the patient procedure or mishandled by user facility personnel.The reprocessing of hu-friedy dental hand instruments and accessories states (section 3.2), "inspect all instruments after the cleaning and rinsing step for corrosion, damaged surfaces, and impurities.Do not further use damaged instruments." the device history record (dhr) for the subject lot was reviewed and no abnormalities were noted.The return rate for the instrument is low.
 
Event or Problem Description
User facility reported that insert broke during cleaning.Patient went for x-rays.X-rays were negative.

Brand Name
HU-FRIEDY
Common Device Name
ULTRASONIC SCALER
Manufacturer (Section D)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago IL 60618
Manufacturer (Section G)
HU-FRIEDY MFG. CO. LLC
3232 n. rockwell st.
chicago IL 60618
Manufacturer Contact
stephanie wasielewski
1666 e. touhy ave.
des plaines, IL 60018
8472574500
MDR Report Key22088174
Report Number1416605-2025-00005
Device Sequence Number12768187
Product Code ELC
UDI-Device Identifier10889950075637
UDI-Public(01)10889950075637
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K012060
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUI30SD1000
Device Catalogue NumberUI30SD1000
Device Lot Number1023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Initial Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown